Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 295, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2017, 12:24 AM CDT for Carroll County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 12:24 AM CDT (05:24 UTC)
- Expired
- May 27, 2017, 1:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Carroll County, AR
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:06 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.5
The text
As transmitted.
847
WUUS54 KTSA 270524
SVRTSA
ARC015-270630-
/O.NEW.KTSA.SV.W.0295.170527T0524Z-170527T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1224 AM CDT SAT MAY 27 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Carroll County in northwestern Arkansas...
* Until 130 AM CDT
* At 1223 AM CDT, a severe thunderstorm was located over Beaver,
moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Beaver...
Urbanette... Grandview...
Blue Eye... Coin...
Pleasant Ridge... Denver...
Busch... Oak Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3642 9387 3650 9387 3650 9330 3627 9330
TIME...MOT...LOC 0523Z 285DEG 26KT 3648 9378
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$4 follow-up statements
472
WWUS54 KTSA 270542
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1242 AM CDT SAT MAY 27 2017
ARC015-270630-
/O.CON.KTSA.SV.W.0295.000000T0000Z-170527T0630Z/
Carroll AR-
1242 AM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN CARROLL COUNTY...
At 1242 AM CDT, a severe thunderstorm was located over Grandview,
moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Berryville... Green Forest...
Urbanette... Grandview...
Blue Eye... Coin...
Pleasant Ridge... Denver...
Oak Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3646 9372 3650 9371 3650 9330 3627 9330
TIME...MOT...LOC 0542Z 279DEG 24KT 3646 9362
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$099
WWUS54 KTSA 270555
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1255 AM CDT SAT MAY 27 2017
ARC015-270630-
/O.CON.KTSA.SV.W.0295.000000T0000Z-170527T0630Z/
Carroll AR-
1255 AM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN CARROLL COUNTY...
At 1255 AM CDT, a severe thunderstorm was located near Urbanette,
moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Urbanette... Blue Eye...
Denver... Coin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3644 9359 3650 9359 3650 9330 3631 9330
TIME...MOT...LOC 0555Z 285DEG 26KT 3643 9350
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$501
WWUS54 KTSA 270605
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
105 AM CDT SAT MAY 27 2017
ARC015-270630-
/O.CON.KTSA.SV.W.0295.000000T0000Z-170527T0630Z/
Carroll AR-
105 AM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN CARROLL COUNTY...
At 105 AM CDT, a severe thunderstorm was located 7 miles north of
Green Forest, moving east at 30 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Blue Eye... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3644 9349 3650 9349 3650 9330 3637 9330
TIME...MOT...LOC 0605Z 274DEG 27KT 3643 9340
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$030
WWUS54 KTSA 270629
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
129 AM CDT SAT MAY 27 2017
ARC015-270638-
/O.EXP.KTSA.SV.W.0295.000000T0000Z-170527T0630Z/
Carroll AR-
129 AM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY
WILL EXPIRE AT 130 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with the additional
thunderstorm development.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern Arkansas.
LAT...LON 3644 9349 3650 9349 3650 9330 3637 9330
TIME...MOT...LOC 0628Z 285DEG 26KT 3639 9322
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:47 PM CDT, 37 minutes earlier.
Area forecast discussion, May 26, 11:47 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1147 PM CDT Fri May 26 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Isolated thunderstorms have developed across parts of eastern Oklahoma and northwest Arkansas...although most of the activity should remain north of the northwest Arkansas TAF sites and gradually dissipate after 07-08z. More widespread MVFR and local IFR conditions are expected to develop late tonight and into Saturday. Significant severe thunderstorms expected to develop shortly after 00Z along southward advancing cold front. && .PREV DISCUSSION... /Issued 639 PM CDT Fri May 26 2017/ DISCUSSION... Forecast was left largely intact for the evening. The main change made was to insert some low thunder probs along a wsw-ene oriented surface trough across east central into northeast oklahoma. Some weak convergence has resulted in a band of agitated cu at times on vis satellite along the surface trough. Some of the hi-res guidance does suggest potential for some development. However, warm temps aloft due to an expansive EML should keep coverage isolated at best. Hail would be the main threat if a storm develops. Lacy PREV DISCUSSION... /Issued 623 PM CDT Fri May 26 2017/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR conditions currently for all sites...although expect MVFR cigs and visibilities (along with areas of IFR) to develop later tonight. An isolated thunderstorm or two can't be ruled out through the overnights hours...although the primary development is expected toward 00-03Z...just beyone the scope of this forecast. PREV DISCUSSION... /Issued 408 PM CDT Fri May 26 2017/ DISCUSSION... SIGNIFICANT SEVERE WEATHER POSSIBLE SATURDAY... Currently a weak frontal boundary extends along the Interstate 44 corridor with dewpoints south of the boundary rising into the low to mid 70s. Furthermore, 12z regional soundings sampled a broad region of steep lapse rates with resultant high potential instability across much of the forecast area. This instability is currently capped and is expected to remain so through tonight. The exception will be in vicinity of the aforementioned boundary late tonight as upglide may be sufficient to realized a few thunderstorms from far NE OK into far NW AR. Any storm which does form will have potential to be strong. The main severe weather focus will take shape during the day on Saturday and continue through Saturday night. Data remain consistent in developing extreme instability amidst strong deep layer shear profiles. This environment will remain capped through much of the day with convective initiation focusing on the cold front and dryline boundaries. Furthermore a larger convective complex passing across KS and western MO is likely to place an outflow boundary into NE OK and far NW AR by late afternoon. Placement and orientation of these boundaries will be instrumental in convective placement and evolution, and will also be key in what severe hazards are realized. A favored scenario is initial supercellular development capable all severe hazards with a local tornado threat especially in vicinity of any outflow boundary. Storms may then evolve into broken LEWPs capable of destructive winds. Regardless of the exact scenario, the environment will favor significant severe weather potential which should be the focus of any awareness messages. Outdoor venues and recreational activities should understand the weather hazard potential and have a severe weather safety plan. Severe weather continues through Saturday night while progressing from north to south with dry and cooler conditions Sunday and Monday. The pattern transitions to that typical of early summer by mid to late next week with increasing moisture amidst weak flow and subtle forcing. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 91 65 81 / 10 30 50 0 FSM 72 89 70 82 / 10 10 80 10 MLC 74 89 68 80 / 10 20 70 10 BVO 64 89 62 81 / 10 30 40 0 FYV 67 85 64 75 / 20 20 70 10 BYV 68 85 65 76 / 30 30 70 10 MKO 71 88 66 79 / 20 20 70 10 MIO 67 86 63 79 / 20 40 60 0 F10 70 89 66 79 / 20 20 70 0 HHW 73 88 71 81 / 10 20 60 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...18
Hazardous weather outlook, May 26, 8:05 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
805 PM CDT Fri May 26 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
805 PM CDT Fri May 26 2017
...SIGNIFICANT SEVERE WEATHER EXPECTED LATE SATURDAY AFTERNOON INTO
SATURDAY EVENING WITH DESTRUCTIVE WIND AND GIANT HAIL POSSIBLE...
...A FEW STRONG TORNADOES POSSIBLE LATE SATURDAY AFTERNOON/EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...East central and far northeast Oklahoma into northwest
Arkansas.
ONSET...After 9 PM.
DISCUSSION... Isolated strong to severe thunderstorms may develop
this evening and into early Saturday morning across east central and
far northeast Oklahoma and northwest Arkansas. If storms develop,
large hail will be the primary threat.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation will likely not be needed.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A low pressure system and cool front will move into northeast
Oklahoma late Saturday afternoon. The atmosphere will become
extremely unstable ahead of the surface low and front, with severe
storms rapidly developing across northeast Oklahoma by late
afternoon or early evening. More isolated severe storm development
is possible to the south along the dryline across southeast
Oklahoma. Supercells will initially be possible with hail to the
size of softballs and destructive winds to 80 mph. A few strong
tornadoes will also be possible, especially where storms can
interact with existing boundaries, such as a potential outflow
boundary from convection north of the region.
Thunderstorms will become more linear Saturday night, with one or
more convective bands sweeping southeast across the remainder of
eastern Oklahoma and northwest Arkansas during the overnight
hours. Damaging winds will become the main threat although a
limited tornado threat could persist. In addition, heavy rainfall
will be likely in the stronger storms and localized flash flooding
could become a concern.
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday. Low thunderstorm chances return for
the remainder of the week, with limited additional severe weather
potential.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather watches and warnings should be anticipated late
Saturday afternoon into Saturday night. The holiday weekend will
provide numerous outdoor exposures which will further increase the
potential for a rapid safety response. Closely monitor the latest
forecasts and updates, as overall threats continue to be refined.
weather.gov/tulsa Contains additional information.In the hours before
Special weather statement, May 26, 10:25 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1025 PM CDT FRI MAY 26 2017
OKZ070-270415-
Muskogee OK-
1025 PM CDT FRI MAY 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MUSKOGEE COUNTY UNTIL
1115 PM CDT...
At 1025 PM CDT, a strong thunderstorm was located over Boynton,
moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Muskogee... Fort Gibson...
Oktaha... Braggs...
Boynton... Greenleaf State Park...
Pumpkin Center... Keefeton...
Wainwright... Summit...
LAT...LON 3581 9531 3581 9516 3571 9512 3559 9513
3556 9569 3569 9570
TIME...MOT...LOC 0325Z 256DEG 27KT 3562 9566Special weather statement, May 26, 10:32 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Tulsa OK 1032 PM CDT FRI MAY 26 2017 OKZ070-071-270415- Muskogee OK-McIntosh OK- 1032 PM CDT FRI MAY 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL MUSKOGEE COUNTIES UNTIL 1115 PM CDT... At 1032 PM CDT, a strong thunderstorm was located 4 miles north of Stidham, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Checotah... Oktaha... Council Hill... Rentiesville... Lake Eufaula State Park... Keefeton... Pierce... Onapa... This includes Interstate 40 in Oklahoma between mile markers 251 and 274. LAT...LON 3537 9577 3555 9574 3559 9534 3538 9534 TIME...MOT...LOC 0332Z 263DEG 32KT 3543 9571
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:47 PM CDT | Flood Watch | TSA | Benton, Carroll, Madison, Washington | 14 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.